Alert archive / Nebraska / High Wind Watches in 2016

High Wind Watch 1, NWS North Platte, NE

February 6, 201618 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Feb 6, 2016, 2:25 AM MST for 18 counties in Nebraska. It took effect at Feb 7, 2016, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 2:25 AM MST (09:25 UTC)
In effect from
Feb 7, 2016, 8:00 AM MST
Expired
Feb 6, 2016, 5:49 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS73 KLBF 060925
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CST SAT FEB 6 2016

.A COLD FRONT MOVING THROUGH THE NORTHERN PLAINS ON SUNDAY WILL
BRING STRONG WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ004>010-022>029-035>037-094-070000-
/O.NEW.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS...
VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR...
OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN...
THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA...
TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...
RINGGOLD...STAPLETON...CODY...ELI...MERRIMAN...KILGORE
325 AM CST SAT FEB 6 2016 /225 AM MST SAT FEB 6 2016/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH
  PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE
  EVENING HOURS.

* WINDS: NORTHWEST AT 25 TO 35 MILES PER HOUR WITH GUSTS TO 50
  MILES PER HOUR.

* IMPACTS: ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL REDUCE
  VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE
  DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
842 
WWUS73 KLBF 062017
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 PM CST SAT FEB 6 2016

NEZ004>010-094-070830-
/O.UPG.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/
/O.NEW.KLBF.HW.W.0001.160207T1500Z-160208T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS...
VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...CODY...ELI...MERRIMAN...
KILGORE
217 PM CST SAT FEB 6 2016 /117 PM MST SAT FEB 6 2016/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM
CST /7 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
8 PM CST /7 PM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH
  PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE
  EVENING HOURS.

* IMPACTS...ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL
  REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE
  DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ022>029-035>037-070830-
/O.CON.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-
INCLUDING THE CITIES OF...CRESCENT LAKE NWR...OSHKOSH...
LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN...THEDFORD...
HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA...TAYLOR...
BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...RINGGOLD...
STAPLETON
217 PM CST SAT FEB 6 2016 /117 PM MST SAT FEB 6 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...


* TIMING: WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH 
  PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE 
  EVENING HOURS.

* WINDS: NORTHWEST AT 25 TO 35 MILES PER HOUR WITH GUSTS TO 50
  MILES PER HOUR.

* IMPACTS: ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL 
  REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE 
  DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
550 
WWUS73 KLBF 070049
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CST SAT FEB 6 2016

DEFAULT OVERVIEW SECTION
NEZ022>029-035>037-070200-
/O.CAN.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-
INCLUDING THE CITIES OF...CRESCENT LAKE NWR...OSHKOSH...
LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN...THEDFORD...
HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA...TAYLOR...
BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...RINGGOLD...
STAPLETON
649 PM CST SAT FEB 6 2016 /549 PM MST SAT FEB 6 2016/

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
HIGH WIND WATCH. 

$$

NEZ004>010-094-071500-
/O.CON.KLBF.HW.W.0001.160207T1500Z-160208T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS...
VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...
BASSETT...ROSE...ONEILL...ATKINSON...CODY...ELI...MERRIMAN...
KILGORE
649 PM CST SAT FEB 6 2016 /549 PM MST SAT FEB 6 2016/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
TO 8 PM CST /7 PM MST/ SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
8 PM CST /7 PM MST/ SUNDAY. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...
  REACH PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING 
  THE EVENING HOURS. 

* IMPACTS...ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL 
  REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE 
  DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KAR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Feb 5, 10:28 PM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 10:28 PM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CST FRI FEB 5 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 211 PM CST FRI FEB 5 2016

AS LOW PRESSURE DROPS SOUTHEAST TOWARDS THE OZARKS...LIGHT WESTERLY
WINDS WILL DEVELOP OVER THE HIGH PLAINS AND ADJACENT SANDHILLS. WITH
CLEARING SKIES ANTICIPATED...TEMPERATURES WILL FALL BACK INTO THE
TEENS FOR MOST LOCATIONS.  A FEW UPPER SINGLE DIGIT READINGS ARE
POSSIBLE WITHIN RIVER VALLEYS WHERE A DEEP SNOW PACK REMAINS.

FOR SATURDAY...WESTERLY LOWER TROPOSPHERIC FLOW OFF THE HIGH PLAINS
WILL PROMOTE A NOTICEABLE WARMUP.  THE HIGH TEMPERATURE FORECAST
WILL RANGE FROM THE UPPER 30S OVER THE DEEP SNOWPACK...TO THE UPPER
40S ACROSS THE NORTH AND NORTHWEST.  HIGH TEMPERATURES WILL BE
HEAVILY DEPENDENT ON THE AMOUNT OF MIXING...WHICH GIVEN THE
SNOW...WE CONTINUE TO EMPLOY A PESSIMISTIC APPROACH.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 211 PM CST FRI FEB 5 2016

A CLIPPER TYPE SYSTEM IS EXPECTED TO COME OUT OF CANADA AND CROSS
NORTH DAKOTA...MINNESOTA AND THE GREAT LAKES REGION. AN ASSOCIATED
TRAILING FRONT WILL BRING COLD AIR AND STRONG WIND TO CENTRAL AND
WESTERN NEBRASKA. CURRENT INDICATIONS ARE THAT THE WIND WILL BE
NORTH TO NORTHWEST AT 25 TO 35 MPH AND GUSTING TO 45 OR 50 MPH WHICH
IS BELOW THE HIGH WIND THRESHOLD. THERE IS SOME CONCERN THAT THE
CRUST ON THE SNOW MAY BREAK LOOSE AND CAUSE SOME BLOWING AND
DRIFTING SNOW BUT...WITH DAYTIME TEMPERATURES IN THE UPPER 30S TO
MID 40S...THAT APPEARS UNLIKELY.

STARTING TUESDAY...THE TEMPERATURE TREND FROM ONE DAY TO THE NEXT
WILL BE UPWARD WITH LITTLE OR NO PRECIPITATION EXPECTED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1128 PM CST FRI FEB 5 2016

VFR CONDITIONS THE NEXT 24 HRS AT THE KLBF AND KVTN TERMINALS.
ONLY A FEW HIGH CLOUDS PRESENT THROUGH SATURDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JACOBS
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Feb 5, 1:12 PM MST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM CST FRI FEB 5 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-062015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
212 PM CST FRI FEB 5 2016 /112 PM MST FRI FEB 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHWESTERLY WINDS WILL DEVELOP SUNDAY AS A FAST MOVING
SYSTEM DROPS SOUTHEAST FROM EASTERN NORTH DAKOTA INTO MINNESOTA.
BY SUNDAY AFTERNOON...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH
ARE LIKELY WITH GUSTS AROUND 50 MPH POSSIBLE OVER NORTHERN
NEBRASKA. THE STRONG WINDS MAY COMBINE WITH THE RECENT SNOWFALL
TO CREATE BLOWING SNOW IN OPEN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:17 PM MSTHigh Wind WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 15 more28 hr

Nearby

High Wind Watches in Nebraska, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.